MIRENA(IUD)

Melissa - posted on 10/06/2009 ( 17 moms have responded )

6

25

0

OK I HAVE THE MIRENA IUD SINCE MARCH OF THIS YEAR AND IN MAY I STOPPED HAVING MY PERIODS.WHICH I KNOW IS NORMAL FOR SOME WOMEN ON THE IUD TO STOP AFTER LIKE 6MTHS. WELL UP UNTIL SUNDAY I FOUND OUT THAT EITHER MY IUD FELL OUT OR HAS MOVED. I KNOW YOU ARE TO CHECK IT EVERY MONTH BUT HONESTLY ITS BEEN OVER 2MTHS SINCE I DID. I ALREADY CALLED MY PCP AND MADE AN APPOINTMENT FOR THIS THURSDAY WITH HER. ITS JUST IM WORRIED CAUSE ME I STARTED SPOTTING SOMETIME LAST MONTH FOR A DAY THEN IT STARTED AGAIN LAST FRIDAY AND IT HAS BEEN ON AN OFF. IM WORRIED CAUSE I DONT KNOW WHEN THE IUD WENT MISSING AND ME AND MY PARTNER DO NOT USE CONDOMS AND WE DO HAVE RELATIONS A LOT.

MY QUESTION IS SHOULD I BE WORRIED AT ALL? I REALLY CANT DO ANYTHING TILL I GO TO MY PCP. PLUS I DONT THINK I WILL GET IT AGAIN IF I CAN DUE TO THE SIDE EFFECTS LIKE CRAMPING, A LOT OF WEIGHT GAIN , AND REALLY SORE NIPPLES. I JUST WANT TO KNOW SOME FEMALES FEEDBACK WHO HAS OR HAD THE MIRENA IUD

MOST HELPFUL POSTS

Erika - posted on 10/08/2009

30

20

1

also i had a friend who her's literally fell out when she was going to the bathroom and another who got pregnant and did not find out until 6 months and they were unable to locate the iud until after the baby was born with no birth defects luckly.

17 Comments

View replies by

Brandi - posted on 10/10/2009

50

24

6

I had mine put in after my 3 year old daughter was born. Only had the cramping and the occasional out of the blue spotting. Started getting pain on right side at about 2 years of having it in and had US found out had a cyst on my right ovary about the size of a golf ball.



As with any birth control it comes with risks/side affects.



Oh and be extremley carefull when you have it removed use other forms of BC. I had mine removed begining of December and was put on oral bc. Got preg w/my 6 week old daughter christmas week. PS my hubby was using a condom and me on oral bc so nothing is 100%



Take a preg test that way your PCP can have a game plan when you go.

Kimberly - posted on 10/09/2009

1

21

0

I have not had any problems with mine and it will be 3 years that I have had mine, although when i first got it, I thought i was pregnant because my breast was sore and my periods were light and varied. I went to get a pap the other day and my IUD was still in there and i did not check it every month like you suppose to... I think it just depends on the person! but it is scary!

Cristina - posted on 10/08/2009

21

5

1

Scary much I've had mine for 3 months and I have horrible back pains also the strings got so low it poked my fiancé. I don't have insurance so I have to go to pph

Erika - posted on 10/08/2009

30

20

1

i would not recomend the iud to anyone!i got one at my 6 week check-up after my second son.never had a period after having it put in,lost 30lbs that i did not need to loose and always had pain and cramping exspecially during sex.at 2 months i had it checked and was told it was in the right spot and went back 2 more times and the dr. always said it was fine.after 8 months of having it i started to bleed for 2 weeks so had another exam which lead to nothing so i finally had an ultrasound showing the iud had perforated my uterus and the muscle grew around it and i had a 3cm sist on my ovary where i had been having pain the entire time!for removeal my doctor simply took it out like normal after offering me ibeprofen800 when i asked if that would hurt.which it hurt!and then she asked if i wanted her to put a new one in! HELL NO i would never get another one!and for the last 2 years i have used the rythmn method until in july i suprisingly got pregnant with my third!

Annie - posted on 10/08/2009

4

20

0

I'm actually on my 2nd Mirena, I had one put in after my daughter that is now 3 yrs old and then again after my 11 month old now.. I am definitly gaining weight, craving foods, back pains, and moody.... I have all the symptoms of pregnancy except I'm not pregnant and my doctor apparently cut the strings so short on the IUD that I cannot check them, I've tried and can never find them...

Lindsey - posted on 10/08/2009

48

24

2

I have had Mirena for almost 3 years. I have had 3 miscarriages with it. I am moody all the time, no period at all.
I have never had issues with the sore nipples/breast, weight gain ( i have actually lost weight), hair loss BUT I have had the pain especially during intercourse, it has messed up my sex drive and TMI but it has made me seriously dry. We have to use KY and LOTS of it.

If Mirena dislodges and is free floating, it can perforate your uterus and end up in you abdominal cavity. I have heard horror stories about that.
There are stories about babies born with it in their hands or actually being IN the baby.

I am actually having mine removed very soon.

I would def suggest taking a pregnancy test.

Cristina - posted on 10/08/2009

21

5

1

took a test came out negative but i lost my period after a while so i took a test and it came back negative but i keep getting random flutters and have noticed weight gain and getting nausea but the negative test is the thing that reassures me that i'm not pregnant...What about a lose mirena anybody ever deal with that

Cristina - posted on 10/08/2009

21

5

1

I have a question to add to this...i keep getting fluttering and my threads fetl like they were falling out i was a bit confused but now my mirena is back up where it is suppose to be anyone else have this problem

Nicole - posted on 10/08/2009

112

7

8

You could take a pregnancy test. That might help put your mind at ease.

I had the mirena for 14 months and I HATED it, I gained 40lbs and was a moody wreck, and my boobs hurt way more than they have during my pregnancy!

Cristina - posted on 10/08/2009

21

5

1

Um yes and you also get back pains weight gain the loss of hair as previously stated you can breast cancer and it can get lose and cause embedment which could lead to surgery for removal also expolsion, perforation, and P.I.D.

Melissa - posted on 10/07/2009

6

25

0

@chantel, yea i stopped bleeding completely to in may but i started to spot now. i read that other side effects are hair lost and cysts do occur.

Chantel - posted on 10/07/2009

68

15

15

I'm sorry to hear that. I 've had mine for 2 years. I had spotting within the first 4 months of having it in but my period stopped and I haven't had one since. Oddly enough this is the first I've heard of me being the one to check it every month. Usually my dr. checks it at my annual chkup. Do u mind telling me what are some of the side effects of mirena besides weight gain and sore nipples.

Heidi - posted on 10/06/2009

26

24

5

Well I just had mine put in 3 weeks agoand the doctor has said if you cant find the string see a doctor. Im getting worried myself so hormonal. Sorry cant help more to haven't had it in for long.Have you done a urine pregnancy test to check?

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms